MAUDE Adverse Event Report: EXACTECH, INC. LOGIC TIBIA PS MOD INSRT SZ 5 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. LOGIC TIBIA PS MOD INSRT SZ 5 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 02-012-35-5009
Medical Device Problem Codes Fracture (1260); Naturally Worn (2988)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/12/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported approximately 115 months after a patient underwent a right total knee arthroplasty, the patient underwent a planned right knee revision procedure to address significant prosthesis wear.It was reported the surgeon observed breakage of a device(s) and fragments; parts or pieces fell into the patient.It was reported all the fragments and pieces were removed and retrieved from the patient and patient wound site.No medical or surgical interventions were reported.The patient was revised to an exactech insert and a competitor's patella.The patient was last known to be in stable condition following the event.Photos of the explanted insert and patella were provided.No medical reports or operative reports were provided.No additional information is available.
 
Additional Manufacturer Narrative
D10: (b)(6) 02-010-01-0350 - logic femoral ps cem right sz 5.(b)(6) 02-012-41-5050 - logic tibia traptray cem sz 5f/5t.(b)(6) 200-02-38 - three peg patella 38mm.The product associated with the reported event is within the scope of recall z-0021-2022; however, there is insufficient information to evaluate whether the subject issue of the recall was a cause or contributor to the reported event.Multiple mdr reports were filed for this event, please see associated report: 1038671-2025-02066.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
The revision reported was likely the result of insert and patellar prosthesis wear.Possible causes for polyethylene wear include malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, inclusion of the polyethylene in the packaging recall, or any combination of these possibilities.Additionally, a contributing factor to the reported wear may have been the result of being packaged in a non-conforming vacuum bag for more than five years.H6: corrected investigation clinical codes.

Brand Name
LOGIC TIBIA PS MOD INSRT SZ 5 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC
2320 nw 66th ct.
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
MDR Report Key22022453
Report Number1038671-2025-02067
Device Sequence Number21036398
Product Code JWH
UDI-Device Identifier10885862001924
UDI-Public10885862001924
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K033883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Catalogue Number02-012-35-5009
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2025
Supplement Date Received by Manufacturer06/25/2025
Initial Report FDA Received Date05/14/2025
Supplement Report FDA Received Date06/25/2025
Date Device Manufactured05/01/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age81 YR
Patient SexMale